Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Monday, November 21, 2011

What else can I do to my arms?

One symptom of lithium toxicity is clumsiness.  I hadn't noticed it all that much but looking back, yes, it was there.  Enough in fact that at first I wasn't allowed to go to the bathroom without supervision.  That was fun.  Anyway, I presumably was dehydrated, which would be expected, because I usually am an easy stick and this time was a hard one every time.  My IV site is angry looking and I think this is because first it didn't go in incredibly easily and then I had trouble keeping tape stuck to keep it in until finally I had them wrap it all the way around my arm.  They clamped it when I finished my fluids and that dug in and left a mark.  When the nurse stopped the fluids she didn't put anything in the IV to keep it from clotting.  I was very uncomfortable with the IV by that evening and judging from the extra hole in my arm it appears that after it clotted it worked its way out.  So a good-sized portion of my right arm is messed up by that.  My left arm bears the marks of many blood draws.  The first person I swear had never done a solo draw.  I had to remind him that my making a fist might help, showed him the usually used vein and then he did something I hope nobody ever does again--rather than just jabbing me he scraped the needle along my skin, scratching me before going in and digging around.  Huge bruise there.  Then another blood draw was done in the same area with more digging and more bruising.  The funny thing is that the person who went in blind (and who remembered me from my previous stay) left no mark but a pinprick.

I just made things even better by closing my bi-fold closet door on my elbow, resulting in a bruise and the skin opened up as well.  Lovely.

Haven't heard from either doctor yet (Dr. Body probably needs to check some things but I don't feel like going to see him if I don't have to and he may want to wait a few days to see what has happened off the IV for a while.)  Dr. Brain I'm nearly certain will call me.  I know why I'm so very anxious about all this but this doesn't make it fun or easy.  If only my mood stabilizes but now that it is out of whack and I can't have much lithium for a while, probably a good long while, this is going to take time.  I have a funny feeling I'm going to be off work even longer. Yippee.

No comments: